Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV meds and hemmorhoids
Mar 30, 2004

I have been having a problem that keeps getting worse. I have found that with my HIV meds, I defecate more often, and there is more strain necessary when I do. (I am currently on Combivir/Sustiva). I have developed a hemmorhoid that my doctor noticed when treating a mild anal warts outbreak, and it is quite painful when I am defecating (and for the time after), and it bleeds each time as well. I don't know how I can relieve this and/or make it go away if I continue to strain when I go to the bathroom, but I don't have any other way to get it out. Please help. Thank you.

Response from Dr. Henry

The meds you are now on usually aren't too irritating to the lower GI tract. Once you have an active irritated hemorrhoid it can be hard to deal with. Increasing fiber intact, fluids, exercise, sitz baths, TUCKS pads--all can help. Often they are managed surgically-I would consider seeing a surgeon. I don't have any easy suggestions as to what other HIV meds you could switch to that I have any confidence would clearly improve things for you. kH



Previous
On treatment and dealing with boils
Next
When Efavirenz

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement